# SDR 20000522SH007

- Difficulty date: May 22, 2000
- Submitted: May 22, 2000
- Operation: General aviation
- Aircraft: N2895D
- Make and model: Piper PA-28RT-201
- Aircraft serial: 28R7918204
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Trunnion
- Part number: 6705403
- Condition: Broken
- Location: Shimmy Damper
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

DURING ANNUAL INSPECTION, NOSE GEAR HAD TO BE TURNED.  WHEN IT WAS TURNED TO THE STOP ON THE TRUNNION, A PORTION OF THE CASTING BROKE OFF. THIS PORTION OF THE TRUNNION ANCHORS THE SHIMMY DAMPER.  UPON CLOSER INSP, FOUND CASTING HAD THREE AREAS THAT HAD OPEN POCKETS IN THE CASTING. THERE WERE ALSO AREAS JUST BELOW THIS AREA THAT SHOWED POROSITY.  THE TRUNNION  WAS INSTALLED AT TIME OF MFG.  TT AIRCRAFT:  6,984.4 HOURS.  (X)
